Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2014, 11:38 AM CDT for Andrew County, Holt County, Nodaway County, Missouri; Doniphan County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 11:38 AM CDT (16:38 UTC)
- Expired
- Apr 27, 2014, 12:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Doniphan County, KS, Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 171 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 11:45 AM CDT | HAIL 1 | N Savannah, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS53 KEAX 271638
SVREAX
KSC043-MOC003-087-147-271730-
/O.NEW.KEAX.SV.W.0066.140427T1638Z-140427T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DONIPHAN COUNTY IN NORTHEAST KANSAS...
ANDREW COUNTY IN NORTHWEST MISSOURI...
EASTERN HOLT COUNTY IN NORTHWEST MISSOURI...
NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 1230 PM CDT
* AT 1134 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMAZONIA...
AND MOVING NORTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...MARYVILLE...FILLMORE...MAITLAND...SKIDMORE...
RAVENWOOD...HOPKINS...BURLINGTON JUNCTION...HELENA...ROSENDALE...
REA...BOLCKOW...BARNARD...GUILFORD...GRAHAM...CONCEPTION...ARKOE...
CLYDE...CONCEPTION JUNCTION AND QUITMAN.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 52 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4056 9463 4047 9463 4047 9461 4045 9460
3982 9465 3982 9487 3980 9488 3980 9505
4038 9518 4048 9518 4048 9520 4058 9519
TIME...MOT...LOC 1638Z 185DEG 36KT 3991 9487
HAIL...1.50IN
WIND...60MPH
$$
AEP4 follow-up statements
553
WWUS53 KEAX 271645
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 AM CDT SUN APR 27 2014
KSC043-271655-
/O.CAN.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
DONIPHAN KS-
1145 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DONIPHAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4056 9463 4047 9463 4046 9460 4040 9460
3990 9465 3996 9509 4038 9518 4048 9518
4048 9520 4058 9519
TIME...MOT...LOC 1645Z 185DEG 36KT 3998 9486
$$
MOC003-087-147-271730-
/O.CON.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
HOLT MO-NODAWAY MO-ANDREW MO-
1145 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ANDREW...NODAWAY AND NORTHEASTERN HOLT COUNTIES UNTIL 1230 PM CDT...
AT 1143 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAVANNAH...
AND MOVING NORTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...FILLMORE...MAITLAND...SKIDMORE...RAVENWOOD...HOPKINS...
BURLINGTON JUNCTION...ROSENDALE...REA...BOLCKOW...BARNARD...
GUILFORD...GRAHAM...CONCEPTION...ARKOE...CLYDE...CONCEPTION
JUNCTION...QUITMAN...PICKERING AND PARNELL.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 63 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4056 9463 4047 9463 4046 9460 4040 9460
3990 9465 3996 9509 4038 9518 4048 9518
4048 9520 4058 9519
TIME...MOT...LOC 1645Z 185DEG 36KT 3998 9486
HAIL...1.50IN
WIND...60MPH
$$
AEP997
WWUS53 KEAX 271656
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 AM CDT SUN APR 27 2014
MOC087-271706-
/O.CAN.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
HOLT MO-
1156 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4056 9463 4047 9463 4046 9461 4039 9460
4004 9464 4003 9496 4020 9507 4023 9506
4024 9507 4026 9507 4026 9511 4037 9518
4048 9518 4048 9520 4058 9519
TIME...MOT...LOC 1656Z 185DEG 36KT 4009 9485
$$
MOC003-147-271730-
/O.CON.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
NODAWAY MO-ANDREW MO-
1156 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ANDREW AND NODAWAY COUNTIES UNTIL 1230 PM CDT...
AT 1152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
FILLMORE...AND MOVING NORTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SKIDMORE...RAVENWOOD...HOPKINS...BURLINGTON JUNCTION...
BOLCKOW...BARNARD...GUILFORD...GRAHAM...CONCEPTION...ARKOE...CLYDE...
CONCEPTION JUNCTION...QUITMAN...PICKERING...PARNELL...CLEARMONT AND
ELMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4056 9463 4047 9463 4046 9461 4039 9460
4004 9464 4003 9496 4020 9507 4023 9506
4024 9507 4026 9507 4026 9511 4037 9518
4048 9518 4048 9520 4058 9519
TIME...MOT...LOC 1656Z 185DEG 36KT 4009 9485
HAIL...1.50IN
WIND...60MPH
$$
AEP419
WWUS53 KEAX 271710
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 PM CDT SUN APR 27 2014
MOC003-271720-
/O.CAN.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
ANDREW MO-
1210 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDREW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4056 9463 4047 9463 4046 9461 4039 9461
4039 9460 4015 9463 4017 9491 4026 9507
4026 9511 4037 9518 4048 9518 4048 9520
4058 9519
TIME...MOT...LOC 1710Z 185DEG 36KT 4023 9483
$$
MOC147-271730-
/O.CON.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
NODAWAY MO-
1210 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NODAWAY COUNTY
UNTIL 1230 PM CDT...
AT 1206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
MARYVILLE...AND MOVING NORTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SKIDMORE...RAVENWOOD...HOPKINS...BURLINGTON JUNCTION...
CONCEPTION...ARKOE...CLYDE...CONCEPTION JUNCTION...QUITMAN...
PICKERING...PARNELL...CLEARMONT AND ELMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4056 9463 4047 9463 4046 9461 4039 9461
4039 9460 4015 9463 4017 9491 4026 9507
4026 9511 4037 9518 4048 9518 4048 9520
4058 9519
TIME...MOT...LOC 1710Z 185DEG 36KT 4023 9483
HAIL...1.50IN
WIND...60MPH
$$
AEP703
WWUS53 KEAX 271722
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 PM CDT SUN APR 27 2014
MOC147-271732-
/O.EXP.KEAX.SV.W.0066.000000T0000Z-140427T1730Z/
NODAWAY MO-
1222 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NODAWAY COUNTY WILL EXPIRE AT
1230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4056 9463 4047 9463 4046 9461 4039 9461
4039 9460 4015 9463 4017 9491 4026 9507
4026 9511 4037 9518 4048 9518 4048 9520
4058 9519
TIME...MOT...LOC 1722Z 185DEG 36KT 4035 9482
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:32 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 27, 6:32 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT Sun Apr 27 2014 .DISCUSSION... Issued at 341 AM CDT SUN APR 27 2014 If there was any day to be weather aware, today should be that day. The latest model guidance continues to suggest the potential for multiple rounds of strong to severe storms beginning by mid-day and continuing through this evening across the region...with all modes of severe weather possible. Round 1: High-res and short term models have struggled to get a handle on elevated convection streaming northward across south central Kansas and northern Oklahoma. Strong 850:700mb theta-e advection continues to move northeast, with the 06Z NAM finally capturing a weak 700mb shortwave that will move through the western third of the CWA through 15Z. Modest MUCAPE values upwards of 1500 J/KG will move across the area, and this may prompt a few stronger hail producing storms near and shortly after daybreak. Round 2: Meanwhile, the retreating dryline across west central Kansas will begin to push eastward after daybreak with moderate to high instability upwards of 2000 J/KG developing by 15Z. The atmosphere is expected to become quickly uncapped east of this boundary and as leading edge of an intense PV anomaly along with 500 mb jet streak move into central Kansas, convective initiation should begin AOA 15Z. A corridor of initially discrete supercells may develop and rotate northeast rapidly before merging into several line segments. While timing can change, short term models move the leading edge of this activity into the far western CWA in the 12-1pm timeframe. All modes of severe weather will be possible. While MLCAPE values approach 2000 J/KG, a significant portion of this CAPE will fall within the -10 to -30C range, with freezing levels AOA 10,500 FT AGL hail up to baseball size may be possible. Of higher concern will be the tornadic potential across the CWA. 0-3KM CAPE remains between 150-200 J/KG with 0-1KM helicity upwards of 150 m2/s2. With the dryline bulging into NE KS, an even higher tornadic threat could present itself across SE Nebraska, NE Kansas, NW Missouri, and SW Iowa early Sunday afternoon where LCLs fall near 1000 ft AGL. Round 3: The biggest question of the day, given a slightly faster progression of severe convection NE through the region this afternoon, will be if the dryline can reignite a third time late this afternoon and this evening. Short term model guidance remains split on this possibility with the best surface convergence focused on the southern tail of the dryline over AR/OK/TX and more limited convergence further north. The atmosphere ahead of the dryline over eastern KS and western MO would be highly favorable for supercell development, again with all modes of SVR possible. High res models paint the picture of isolated to scattered supercells along the boundary moving through portions of the CWA into the early evening. Obviously, given the significant weather that will move through the area prior to this evening, this third round of convection will be highly based on the mesoscale forecast this afternoon. If there is good news, it is that convection should quickly move eastward later this evening, with dry air advecting into the eastern portions of MO by Monday morning. This should keep any severe threat NE and E of the CWA Monday afternoon, with windy but dry conditions locally. Tuesday-Friday: The vertically stacked upper low will wobble across the Central Plains through the middle of the week. Tuesday will be a chilly and brisk day across the area with convective showers quickly popping up Tuesday afternoon. Given placement of the upper low and surface low, will need to watch for the potential of "cold air funnels" Tuesday afternoon. The theme heading into next weekend will be below normal temperatures and scattered showers each day through Friday. At this point next weekend looks dry, with temperatures climbing back towards seasonal normals. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 627 AM CDT SUN APR 27 2014 Surface warm front resides just south of the terminals this morning, with light warm advection showers moving across and north of STJ at daybreak. North of the boundary, areas of MVFR ceilings have developed. Through this morning, anticipated the majority of elevated convection to remain west of the terminals. However, thunderstorm chances rapidly increase as we approach the noon hour with the highest storm chances for STJ and the KC terminals between 18z and 21Z. Some of these storms may be strong to severe with large hail, damaging winds, and even an isolated tornado possible. After the initial convection rolls east of the area mid-afternoon, we'll watch the dryline over eastern Kansas. Currently there remains a low probability that scattered storms could refire on this boundary. Coverage of these storms maybe too limited to include a prevailing group at this time. Convection chances should diminish by 00Z with dry weather through the night. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Dux AVIATION...Dux
Hazardous weather outlook, Apr 27, 5:08 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 508 AM CDT SUN APR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 508 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD AND SIGNIFICANT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 10:24 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 AM CDT SUN APR 27 2014
KSZ057-060-105-MOZ043-271615-
CASS MO-JOHNSON KS-LINN KS-MIAMI KS-
1024 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...NORTHWESTERN
LINN AND MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN
CASS COUNTY IN WEST CENTRAL MISSOURI UNTIL 1115 AM CDT...
AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO
KINCAID...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
OSAWATOMIE...LA CYGNE...PAOLA...EDGERTON...GARDNER...SPRING HILL...
LOUISBURG...PARKER...FONTANA...DREXEL...CLEVELAND...FREEMAN...
BEAGLE...NEW LANCASTER...HILLSDALE...WAGSTAFF...CHILES...CLEARVIEW
CITY...CLARE AND BUCYRUS.
THIS WILL IMPACT
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 215.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3895 9506 3897 9503 3861 9436 3847 9455
3848 9461 3843 9461 3809 9508
TIME...MOT...LOC 1524Z 229DEG 48KT 3856 9554 3816 9507
AEPSpecial weather statement, Apr 27, 10:44 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 AM CDT SUN APR 27 2014
KSZ025-102-271630-
ATCHISON KS-DONIPHAN KS-
1044 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DONIPHAN AND WESTERN
ATCHISON COUNTIES UNTIL 1130 AM CDT...
AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DENISON...OR 13 MILES WEST OF
NORTONVILLE...MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHLAND...MUSCOTAH...EFFINGHAM...LANCASTER...DENTON...
FARMINGTON...HURON...BENDENA...LEONA...SEVERANCE...FANNING AND IOWA
POINT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3962 9557 3966 9554 3966 9534 3993 9534
3993 9520 3991 9520 3991 9515 3987 9513
3942 9530 3942 9557
TIME...MOT...LOC 1544Z 200DEG 39KT 3946 9556
AEPSpecial weather statement, Apr 27, 11:06 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 AM CDT SUN APR 27 2014
KSZ025-057-103>105-MOZ028-029-037-271645-
ATCHISON KS-CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-MIAMI
KS-PLATTE MO-WYANDOTTE KS-
1106 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHWESTERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHEASTERN ATCHISON...
WYANDOTTE AND LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN
PLATTE...WESTERN JACKSON AND SOUTHWESTERN CLAY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 1145 AM CDT...
AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LECOMPTON TO
PAOLA...AND MOVING NORTHEAST AT 75 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DE SOTO...OLATHE...TONGANOXIE...BONNER SPRINGS...SHAWNEE...
LENEXA...BASEHOR...GRANDVIEW...EDWARDSVILLE...LAKE QUIVIRA...
OVERLAND PARK...LEAWOOD...MERRIAM...PRAIRIE VILLAGE...MISSION...
FAIRWAY...MISSION HILLS...LANSING...WESTWOOD AND LEAVENWORTH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 14.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 14.
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 38...49 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 21.
I-470 BETWEEN MILE MARKERS 0 AND 4.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3941 9519 3953 9509 3953 9506 3913 9429
3884 9456 3885 9461 3880 9461 3854 9486
3869 9507 3898 9506 3898 9508 3895 9508
3898 9516 3896 9519
TIME...MOT...LOC 1606Z 208DEG 65KT 3910 9534 3870 9483
AEPLocal storm report, Apr 27, 11:28 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL OVERLAND PARK 38.91N 94.68W
04/27/2014 E1.75 INCH JOHNSON KS TRAINED SPOTTER
RELAYED VIA MEDIA
&&
ABAILEYLocal storm report, Apr 27, 11:34 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL 2 NW OVERLAND PARK 38.93N 94.72W
04/27/2014 E1.75 INCH JOHNSON KS TRAINED SPOTTER
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:00 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 45 min |
| Apr 27, 11:28 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Apr 27, 11:51 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Apr 27, 11:55 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 50 min |
| Apr 27, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb | 30 min |
| Apr 27, 12:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 48 min |
| Apr 27, 12:39 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 51 min |
| Apr 27, 12:51 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 24 min |
| Apr 27, 12:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Jackson, Johnson, Lafayette, Pettis and 2 more | 50 min |
| Apr 27, 1:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Pettis, Saline | 41 min |
| Apr 27, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Linn, Livingston and 1 more | 48 min |
| Apr 27, 1:39 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 66 min |
| Apr 27, 1:48 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Livingston, Mercer and 2 more | 42 min |
| Apr 27, 1:56 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Linn, Livingston, Macon, Randolph | 49 min |
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 62 min |
| Apr 27, 2:37 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Apr 27, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Macon, Randolph | 33 min |
| Apr 27, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| Apr 27, 2:54 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 21 min |
| Apr 27, 4:16 PM CDT | Areal Flood Advisory | EAX | Henry | 3 hr |
| Apr 27, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 31 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | EAX | Bates | 37 min |
| Apr 27, 6:07 PM CDT | Tornado Warning | EAX | Bates | 23 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Platte | 34 min |
| Apr 27, 6:38 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Apr 27, 6:50 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| Apr 27, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 35 min |
| Apr 27, 10:24 AM CDT | Special Weather Statement | EAX | Miami | 51 min |
| Apr 27, 10:44 AM CDT | Special Weather Statement | EAX | Atchison | 46 min |
| Apr 27, 11:06 AM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 39 min |
| Apr 27, 11:42 AM CDT | Special Weather Statement | EAX | Linn, Miami | 48 min |
| Apr 27, 6:14 PM CDT | Special Weather Statement | EAX | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.